Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do antibiotics administered for high fever cause diarrhea?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6251 Questions

default
Posted on Sat, 3 Sep 2016 in Child Health
Question: Hi,

my daughter aged 2.6 yrs suffering from fever, cold, cough since 3 days. We have given hattrick syrup for a day and no improvement observed. we visited the doctor and he advised relent (cold), Ambrodil lx (cough), crocin for fever. After a 2 doses, cough got reduced to XXXXXXX extent and cold to some extent. However fever got increased and reached 104 levels.

we rushed to the hospital and got admitted on doctor advice. blood samples are taken . one dose antibiotic through iv is given fluid also given through iv. crocin syrup given. Reports came now and "cr value is 28 normally it shud be 2. also wbc counts. are little more due to infection.

Hospital is reputed one in XXXXXXX .

Can you advise if we are in right course of medication? does antibiotics cause diarrhea?

Asper nurse, one more antibiotics due for tomorrow. and culture result is awaited and that will decide complete .. course. as per doctor we should stay 3nights to complete course.

now on iv fluid and her appetite reduced a lot.
doctor
Answered by Dr. Chobufo Ditah 53 minutes later
Brief Answer:
Antibiotics might not be needed at all. Tylenol is all

Detailed Answer:
Hi and thanks for this query.

This is clearly an upper respiratory tract infection. Most are caused by viruses and antibiotics are not any useful or neither do they improve recovery. Treatment is supportive with fluids, food and controlling the temperature as this might cause convulsions. Unless there is an added infection caused by bacterias, antibiotics are really not needed.

The course is okay and all I would have been doing is already being done and even more seen that there are antibiotics already on board.

Keep me posted about her progress. I am sure she would soon start recovering from the illness and all will be fine. Feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 8 minutes later
can we ask them stop giving further antibiotics and continue with crocin? and oral food? does antibiotics cause diarrhea? or any side effects? dengue and malaria are negative? what could go wrong in culture test?
doctor
Answered by Dr. Chobufo Ditah 12 hours later
Brief Answer:
No need to stop the antibiotics at this time!

Detailed Answer:
HI,

I will recommend you carry on with the drugs already prescribed. He will be fine and there is really no need changing them, As for the culture, it will most likely be sterile. Antibiotics will not cause diarrhea, at least not in the short run.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Dengue

doctor1 MD

Hi, my mother s stool, test reported presence of vegetable cells & starch and mucous . She is 70 + , diabetic , takes Amaryl M2 once daily and is...

doctor1 MD

Hi, I am a 48-year-old woman who contracted Dengue Fever in February 2011.I still have not fully recovered, and now seem to have an interrupted...

doctor1 MD

II had severe hemoragic Dengue fever in late march 2010 and since then if I am tired or stressed I get heart palpitations, I have lost weight and...

doctor1 MD

had severe urinary infection with high fever on 14th Feb and on CT Scan found stones in tube had laser operation and stones removed but till date...

doctor1 MD

Hi, my 15 months old daughter was down with fever for the last 3 days.. doc said it was viral fever and was on crocin srops.. her temperature did...

doctor1 MD

Hello Doc Can you help me understanding the cbc report. My mother is suffering from diareah and actue weekness from past 2 days we got the cbc test...

doctor1 MD

My brother was diagnosed with severe dengue in Philippines and has been in hospital for 10 days. He's had another blood transfusion recently...